Get your Health question answered in 3 easy steps

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Urine analysis showed urine ketones: trace h. Having upper abdominal pain. Concerned?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Fri, 21 Dec 2012 in Urinary and Bladder Problems
Question: Hi.... My urine test from yesterday came back with Urine Ketones: Trace H. Everything else seems to be in the normal ranges.
I have had pain in my upper left abdomen and into my lower back for months that has remained undiagnosed. All tests including x-rays and ultrasounds have come back normal. Should I be concerned with the result from yesterday's test?
doctor
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Ketones in urine means that you have not bee eating for a while before the test. It is only a trace, so this does not mean anything.
Upper left abdomen can be caused by diverticulitis, urine tract stones or infection, peptic ulcers or even spine diseases.
Diverticulitis is strictly associated with constipations. Urine tract stones do cause sudden strong pain radiating from the back to the lower abdomen and groin. Urine tests can be normal, usually erythrocytes are present in the urine.
Spine diseases cause pain in the back which aggravates after lifting or standing for a long time.
It is advisable for you to have colonoscopy performed especially if you have had constipations, blood or mucus in stool or lost some weight recently.
If you do suffer from acid reflux or chest burning, upper GI endoscopy should be performed.


Hope this will help. Feel free to ask further questions.
Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Back pain

doctor1 MD

Hi, I have been having trouble with my bowels for years, and I have seen many specialists. The only thing that was ever found is a non-specific colitis a year ago. However, I keep on having lots of nagging pain on my left side, and some days an intense shooting pain in the back, in the area of my kidneys. Do you have any idea what this could be?

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

I am 43 years of age, 145lbs, I have had back pain for 3 days. The doc said I had blood in my urine but no bacteria, so she is treating it as a UTI. I have had many of UTI's and never hurt this bad so I started straining my urine. I have a skin (fleshy substance) in my urine. What is it?

doctor1 MD

In a recent medical exam, my BP was 142/92 and my pulse rate was 63. My SpO2 was measured twice (three minutes apart) and went from 96% to 93%. I had no medical history to report to the doctor. I was basically starting fresh with my healthcare. She said my vitals were normal and stable. She said my BP was likely due to my back pain (that led to the visit in the first place). But if my pressure was high, why was my rate low?? And, what is the significance of the drop in SpO2? Thanks.

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?